behavior worse on medication?

iVillage Member
Registered: 09-12-2003
behavior worse on medication?
7
Fri, 03-18-2011 - 12:20pm

We started Concerta about 3 weeks ago, we met with Dr last week and have another follow up next week. Honestly I think we need to switch, as of last week he lost 4 pounds and I weighed him yesterday down another 2. While on paper he was overweight, he is skin and bones so it was concerning her and us, but a little back story. Behaviorally he was never an issue. He has always been sensitive but we weren’t seeing much at home and I was under the impression it was limited at school too. Now first week we didn’t notice anything at home, but teacher did mention some crying episodes but he worked them out. Then next week we had issues at home and it really concerned me because these were different episodes then I ever had with him. They were complete crying meltdowns where he couldn’t consol himself and would resist us trying. I did mention them to Dr she said while behavior reactions likely on some drugs she had not had one like that on this medication.

Photobucket
iVillage Member
Registered: 09-12-2003
Sat, 03-19-2011 - 7:39am

thanks, we go back Thursday going to talk to the teacher get a better idea of exactly what he is like in school. Another issue is Liam has a long day, so the first thought of the dr is he tired which is adding to meltdowns and now thinking of it if he is tired and hungry thats going to magnify it. I'm just concerned if the meltdowns happen at school like they do at home, teasing has always been something we worry about because he also had a cleft and I'd hate to think if he already has a rep for crying what it will be like in a few years.

Photobucket
iVillage Member
Registered: 09-12-2003
Sat, 03-19-2011 - 7:35am

We started supplimenting with pediasure shakes and he likes them. He did awesome last night I took him out for dinner he had 2 peices of bread plus 2 peices of pizza and some of his brothers fies and asked for a bedtime snack. Now do know Fridays are gym day in after school plus he was playing outside when I got there so wonder if he got his metabolism up too.

He's always been able to eat and eat and stay skinny because he was so active he had a high metabolism. Got to wonder if he is calmer not exerting as much so not needing as much, but on the opposite end that does make sense too that we were warned it decreases appetite so if he is not taking enough in he will be moody. I know I sure am when purposly cutting down.

I have to remember too he has never been a morning person. We are still going to persue other issues, there are some recurring things aside from attention issues that seem to resurface and just something in my mommy gut saying there is more going on here.

Photobucket
iVillage Member
Registered: 09-12-2003
Sat, 03-19-2011 - 7:25am

I don't think its control issues as far as the eating. This kid ate constantly before (super skinny great metabolism) we are giving him the same foods he would ask for second and thirds of, now he's just not hungry. Comes home with his thermos half full, where before he ate that plus a snack now no snack even. Now because he always ate i do wonder if he's tired from lack of fuel and thats causing some of it.

Photobucket
iVillage Member
Registered: 12-05-2006
Sat, 03-19-2011 - 1:40am

My experience is that it may not be the right medication for him. My son tried several meds and while most didn't do anything at all, when he was on Adderall he had a lot of behavior problems -

iVillage Member
Registered: 04-08-2008
Fri, 03-18-2011 - 10:19pm

We found that Concerta caused my son's appetite to be way too low.

Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999
Fri, 03-18-2011 - 2:39pm

Attention issues and behavior issues are separate issues.

iVillage Member
Registered: 04-19-2008
Fri, 03-18-2011 - 1:31pm
I would say it is not the right med, and it is time for a change in meds, or dose.